Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The values of exponential polynomials at algebraic points. I

Author: Carlos Julio Moreno
Journal: Trans. Amer. Math. Soc. 186 (1973), 17-31
MSC: Primary 10F35
MathSciNet review: 0325545
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A strengthening of Siegel’s proof of the Hermite-Lindemann Theorem is given. The results are used to obtain lower bounds for the values of exponential polynomials at algebraic points. The question of how well the root of an exponential polynomial can be approximated by algebraic numbers is considered, and a lower bound is obtained for the absolute value of the difference between a root of the exponential polynomial and an algebraic number.

References [Enhancements On Off] (What's this?)

  • N. I. Fel′dman, Arithmetic properties of the solutions of a transcendental equation, Vestnik Moskov. Univ. Ser. I Mat. Meh. 1964 (1964), no. 1, 13–20 (Russian, with English summary). MR 0158869
  • A. O. Gel′fond, Transcendental and algebraic numbers, Dover Publications, Inc., New York, 1960. Translated from the first Russian edition by Leo F. Boron. MR 0111736
  • C. Hermite, Sur la fonction exponentielle, Acad. Sci. Paris 77 (1873); Ouvres. III, 150-181.
  • Serge Lang, Introduction to transcendental numbers, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1966. MR 0214547
  • F. Lindemann, Über die Zahl $\pi$, Math. Ann. 20 (1882). K. Mahler, Zur Approximation der Exponential Funktion und des Logarithmus, J. Reine Angew. Math. 166 (1931/32). D. Mardohai-Boltouski, On some properties of transcendental numbers of the first class, Mat. Sb. 34 (1927).
  • Carlos J. Moreno, The values of exponential polynomials at algebraic points. II, Diophantine approximation and its applications (Proc. Conf., Washington, D.C., 1972) Academic Press, New York, 1973, pp. 111–128. MR 0347746
  • A. B. Šidlovskiĭ, On transcendentality of the values of a class of entire functions satisfying linear differential equations, Dokl. Akad. Nauk SSSR (N.S.) 105 (1955), 35–37 (Russian). MR 0076806
  • C. Siegel, Über einige Anwendungen Diophantischer Approximationen, Abh. Preuss. Akad. Wiss. 1929/30, No. 1.
  • Carl Ludwig Siegel, Transcendental Numbers, Annals of Mathematics Studies, No. 16, Princeton University Press, Princeton, N. J., 1949. MR 0032684

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10F35

Retrieve articles in all journals with MSC: 10F35

Additional Information

Keywords: Algebraic, diophantine, approximation, exponential polynomial, Hermite-Lindemann Theorem
Article copyright: © Copyright 1973 American Mathematical Society